MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221180
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that one bd bbl¿ sabouraud dextrose agar (deep fill) plate was contaminated prior to use.No patients were involved.The following information was provided by the initial reporter: a single plate in qc microbiology lab was discovered to have mold growth inside a newly opened sterile sleeve.Qa analyst observed mold growth on top of the agar of one sda (sabouraud dextrose agar).It was identified while performing bioburden testing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6: complaint investigation: during manufacturing of material 221180, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1343357 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The product and its packaging does not have any sterile claims.The complaint history was reviewed, and no other complaints have been taken on batch 1343357.Retention samples from batch 1343357 were not available for inspection.Three photos were received for investigation.One photo shows the side of a sleeve from with one plate highlighted with what appears to be microbial growth in the plate.The other two photos each show a plate from batch 1343357 (time stamp 1428) with fungal growth.No return samples were received for investigation of this complaint.This complaint can be confirmed by the photos provided.This product does not have a sterile claim.No complaint trends for contamination in this product have been identified; no actions are indicated at this time.Bd will continue to trend complaints for contamination.Risk management file review assessed the potential risk for the defect as severity s1 per baltrmppmgenpuraph, rev 02, id 6.13.

Brand Name
BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL)
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14648117
Report Number1119779-2022-00843
Device Sequence Number17673756
Product Code JSI
UDI-Device Identifier00382902211808
UDI-Public00382902211808
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/09/2022
Device Catalogue Number221180
Device Lot Number1343357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown